Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Sweating, anxiety, sleepiness, weight gain. Taking Bacopa. Is this a sign of thyroid problem?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I AM 25 YEARS OLD. i feel extreme sweating. sleepiness and anxiety. I am using an ayurvedic medicine.. bacopa moneiri for last 3 years. Is this a sign of thyroid problem.??.. I HAVE GAINED WEIGHT ABOUT 10 KGS IN LAST 6-7 MONTHS.
Posted Wed, 23 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Ashish Mittal 2 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Your symptoms (extreme sweating,anxiety, sleepiness and anxiety) can occur most commonly in two conditions:
-Anxiety disorder
-Or combination of both

Hypothyroidism itself can lead to anxiety disorder. It occur due to decrease in thyroid hormone (T3 and T4) and increase pituitary hormone (TSH).

Other symptoms of anxiety which may or may not be present in your case: nervousness, restlessness, mild irritability, excessive worry regarding own health, tremor, muscle spasm, heaviness in body, easy fatigability, headache, sleep disturbance, palpitation and dry mouth. Anxiety occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter.

In treatment following measures will help you:
-Have T3, T4 and TSH assay done
-Consult endocrinologist if test are abnormal for prescription of medicines
-If Hormone level normal then consult psychiatrist for prescription of anti anxiety medicines.

Apart from above advice following simple measures will help you in anxiety:
-Decrease worrying about symptoms as they will cure after treatment.
-Healthy diet: Milk and fruits in diet.
-Daily morning walk and breathing exercise.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor